Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2011, 6:19 PM MDT for Chase County, Nebraska. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:19 PM MDT (00:19 UTC)
- Expired
- May 23, 2011, 7:00 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:25 PM MDT | HAIL 1.75 | 5 W Imperial, NE | REPORT WAS RELAYED VIA SHERIFFS OFFICE...TIME WAS ESTIMATED. |
| May 23, 6:45 PM MDT | HAIL 1 | 6 W Imperial, NE | PEA TO MARBLE SIZE HAIL REPORTED COVERING GROUND...LARGEST HAIL SIZE OF A QUARTER. |
| May 23, 7:00 PM MDT | HAIL 1 | 4 W Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS53 KLBF 240019
SVRLBF
NEC029-240100-
/O.NEW.KLBF.SV.W.0010.110524T0019Z-110524T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM MDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM MDT
* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAMPION...OR 6 MILES WEST OF IMPERIAL...AND MOVING NORTHEAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
IMPERIAL AND HIGHWAY 61 MILE MARKER 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4050 10191 4070 10190 4070 10152 4069 10136
4046 10166
TIME...MOT...LOC 0019Z 247DEG 6KT 4052 10175
WIND...HAIL 60MPH 1.00IN
$$
SPRINGER1 follow-up statement
655
WWUS53 KLBF 240044
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT MON MAY 23 2011
NEC029-240100-
/O.CON.KLBF.SV.W.0010.000000T0000Z-110524T0100Z/
CHASE NE-
644 PM MDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CHASE
COUNTY UNTIL 700 PM MDT...
AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF IMPERIAL...
MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
IMPERIAL AND HIGHWAY 61 MILE MARKER 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4050 10191 4070 10190 4070 10152 4069 10136
4046 10166
TIME...MOT...LOC 0045Z 228DEG 6KT 4056 10172
WIND...HAIL 60MPH 0.88IN
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:12 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 23, 2:12 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT MON MAY 23 2011 .SYNOPSIS... H5 LOW CONTINUES TO ROUND THE BASE OF A TROUGH EXTENDING ALONG THE WEST COAST OF THE CONUS. WV IMAGERY THIS AFTERNOON SHOWS THIS FEATURE LIFTING INTO CENTRAL CA. LEAD DISTURBANCE HAS BEGUN TO INITIATE CONVECTION ACROSS THE FRONT RANGES OF COLORADO AND WYOMING. TEMPERATURES AS OF 3 PM CDT WERE IN THE 70S. .DISCUSSION... NEAR TERM...TONIGHT THROUGH THURSDAY MORNING...MAIN FORECASTING CHALLENGE THROUGH MIDWEEK DEALS WITH PRECIPITATION CHANCES...PRECIPITATION QUANTITIES AND IMPACTS ON ONGOING FLOODING ALONG THE NORTH PLATTE RIVER. FOR TONIGHT...LEAD SHORTWAVE WILL ENTER THE PANHANDLE THIS EVENING...INITIATING CONVECTION ACROSS THE WESTERN CWA. THIS ACTIVITY WILL SPREAD TO THE NORTHEAST OVERNIGHT. ONGOING POP FORECAST HAD THIS WELL IN HAND AND NO CHANGES WERE MADE TO TONIGHTS FCST. FOR TOMORROW...THE MAIN UPPER LEVEL LOW WILL LIFT OUT OF THE FOUR CORNERS BEGINNING MIDDAY TUESDAY. CONVECTION AND SEVERE TSRAS WILL DEVELOP QUICKLY TUES AFTERNOON AS THE CAP WEAKENS CONSIDERABLY. STILL THINK MAIN SVR THREAT WILL BE CONFINED TO OUR FAR EASTERN AND SERN ZONES...WHERE STEERING WINDS WILL BE FAVORABLE FOR LIFTING SEVERE CONVECTION FROM CENTRAL KS INTO CENTRAL NEBRASKA. RIGHT NOW...MAIN SEVERE THREAT APPEARS TO BE LARGE HAIL WITH THE WARM FRONT LOCATED SOUTH OF THE FORECAST AREA. FURTHER WEST AND NORTH...HEAVY RAIN AND SMALL HAIL LOOK PROBABLE. WIDESPREAD RAIN LOOKS PROBABLE LATE TUESDAY AFTERNOON AND WEDS EVENING AS THE H5 LOW REDEVELOPS ACROSS NWRN KS. ISENTROPIC LIFT ALONG THE NRN AND NWRN PERIPHERY OF THE LOW WILL INCREASE SIGNIFICANTLY TUESDAY AFTERNOON AND TUESDAY NIGHT...RESULTING IN THE HIGHEST THREAT FOR HEAVY RAIN. THE LATEST GFS...NAM...AND CANADIAN SOLNS PLACE STORM TOTALS OF 2 TO 4 INCHES ACROSS A LARGE PORTION OF THE FORECAST AREA. DECIDED TO HOIST A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 92 FROM BROKEN BOW TO ARTHUR...AND WEST OF A LINE FROM ARTHUR TO GORDON. FOR NORMALLY FAVORABLE FLASH FLOODING LOCATIONS ALONG AND NORTH OF HIGHWAY 20 EAST OF VALENTINE...QPF'S WILL BE LIGHTER...SO WILL HOLD OFF ON A WATCH FOR NOW. ATTM...THE WATCH WILL RUN FROM 12Z TUESDAY THROUGH 00Z THURSDAY. BY WEDS AFTN...THE MAIN DEFORMATION BAND WILL SHIFT INTO CENTRAL AND EASTERN NEBRASKA...EFFECTIVELY ENDING THE HEAVY RAIN THREAT FOR THE AREA. WEDNESDAY NIGHT AND THURSDAY WILL BE DRY AS LOW AMPLITUDE RIDGING BUILDS INTO THE AREA. DRY CONDS WILL BE SHORT LIVED THOUGH AS ANOTHER UPPER LEVEL LOW WILL LIFT FROM THE NRN ROCKIES...ACROSS NRN NEBRASKA FRIDAY. IN ITS ADVANCE...SHOWERS AND THUNDERSTORMS LOOK PROBABLE THURSDAY NIGHT. SFC DEW POINTS WILL SURGE INTO THE MID 50S AHEAD OF THIS FEATURE THURSDAY NIGHT LONG TERM...THURSDAY NIGHT THROUGH MONDAY... GFS ENSEMBLE MEAN AND GFS WILL BE FOLLOWED CLOSELY FOR THIS FORECAST PERIOD...AS THEY ARE IN EXCELLENT AGREEMENT. THE NEW ECMWF IS ALSO COMING AROUND...SO FORECAST CONFIDENCE IS HIGHER TODAY FOR THE EXTENDED PERIOD. ON FRIDAY...ALL MODELS INDICATE A STRONG QUICK MOVING SHORTWAVE CROSSING THE AREA. SCATTERED SHOWERS/THUNDERSTORMS WILL LINER THROUGH THE MORNING HOURS ACROSS CENTRAL INTO NORTH CENTRAL NEBRASKA. SATURDAY AND SUNDAY RIDGING TRIES TO BUILD NORTHEAST INTO THE CENTRAL PLAINS AHEAD OF A DEEPENING TROUGH ACROSS THE WESTERN CONUS. THIS SHOULD BRING WARMER AND MAINLY DRY CONDITIONS FOR THE WEEKEND...WITH HIGHS IN THE 70S TO NEAR 80. && AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. OUTSIDE OF ANY PRECIPITATION...VFR CONDITIONS CAN BE EXPECTED. POSSIBLE MVFR MAY OCCUR IN ANY THUNDERSTORM ACTIVITY. SURFACE WINDS WILL BECOME EAST AT 5 TO 15 KTS OVERNIGHT. && .HYDROLOGY...AT 1 PM CDT...THE STAGE ON THE NORTH PLATTE RIVER AT NORTH PLATTE WAS 7.16 FEET. THIS IS AN INCREASE OF 0.08 FEET OVER THE PAST 24 HRS. THIS STAGE IS EXPECTED TO INCREASE ABOVE 7.2 FEET BY TUESDAY. BEYOND TUESDAY...ADDITIONAL RISES TO 7.5 FEET ARE HIGHLY PROBABLE BASED ON THE LATEST RAINFALL FORECASTS THROUGH WEDNESDAY NIGHT. IF THE HEAVY RAINFALL MATERIALIZES...THE RIVER WILL REMAIN AT OR NEAR 7.5 FEET THROUGH THE WEEKEND. .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH...7 AM CDT TUESDAY THROUGH 7 PM CDT WEDNESDAY...FOR ZONES NEZ004-022-035>038-056>059-069>071. AVIATION...AND LONG TERM...TAYLOR SYNOPSIS...SHORT TERM AND HYDROLOGY...BUTTLER
Hazardous weather outlook, May 23, 4:21 AM MDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 AM CDT MON MAY 23 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-241100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 521 AM CDT MON MAY 23 2011 /421 AM MDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A DEVELOPING STORM SYSTEM WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...TRIGGERING ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TONIGHT...MAINLY WEST OF HIGHWAY 83. SOME OF THE STRONGER STORMS TONIGHT MAY CONTAIN BRIEF HEAVY RAIN AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE STORM SYSTEM DEEPENS AND TRACKS ACROSS NORTHEAST COLORADO AND NORTHERN KANSAS TUESDAY AND WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD. THIS WILL BE A LARGE STORM SYSTEM WITH HEAVY RAINFALL LIKELY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS MAY LEAD TO AREAS OF LOWLAND FLOODING...ESPECIALLY ALONG OR NEAR THE NORTH PLATTE AND PLATTE RIVERS...ALREADY AFFECTED BY FLOODING OR HIGH RIVER LEVELS. THUNDERSTORMS WILL LIKELY ACCOMPANY THE HEAVY RAINFALL WITH A THREAT FOR HAIL. THE STORM SYSTEM IS EXPECTED MOVE OUT OF NEBRASKA BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
| May 23, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| May 23, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| May 23, 8:22 PM MDT | Flash Flood Warning | LBF | Chase | 4 hr |
| May 24, 1:46 PM MDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 16 more | 25 hr |
| May 24, 3:10 PM MDT | River Flood Warning | LBF | Lincoln | 42 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.